Differential and Integral Equations

A transport model with adsorption hysteresis

M. Peszyńska and R. E. Showalter

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


The linear transport equation is supplemented with a hysteresis operator to obtain a local model of adsorption--desorption. The resulting nonlinear initial-boundary-value problem is shown to have a unique differentiable global solution when the hysteresis functional has a symmetric convex graph. An explicit solution is given for an elementary example, and a formula is given for the representation of smooth cases of such functionals.

Article information

Differential Integral Equations, Volume 11, Number 2 (1998), 327-340.

First available in Project Euclid: 30 April 2013

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 35F25: Initial value problems for nonlinear first-order equations
Secondary: 35L65: Conservation laws 47H06: Accretive operators, dissipative operators, etc. 47N20: Applications to differential and integral equations 76R99: None of the above, but in this section


Peszyńska, M.; Showalter, R. E. A transport model with adsorption hysteresis. Differential Integral Equations 11 (1998), no. 2, 327--340. https://projecteuclid.org/euclid.die/1367341074

Export citation